Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 221, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 5, 2018, 8:26 PM CDT for Stone County, Taney County, Missouri. It was in force for 49 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2018, 8:26 PM CDT (01:26 UTC)
- Expired
- Jul 5, 2018, 9:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 8:45 PM CDT | TSTM WND DMG | 1 Nw Kimberling City, MO | TREES DOWN AND ONE TREE ON A LINE DOWN JAMES RIVER RD. IN KIMBERLING CITY. |
| Jul 5, 8:45 PM CDT | TSTM WND DMG | 2 Sw West Branson, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 SW WEST BRANSON. TREE LIMBS AND BRANCHES DOWN ALONG STATE HWY DD. |
| Jul 5, 8:45 PM CDT | TSTM WND DMG | 2 Sw West Branson, MO | TREE LIMBS AND BRANCHES DOWN ALONG STARE HWY DD. |
| Jul 5, 8:45 PM CDT | TSTM WND DMG | 2 W Silver Dollar City, MO | SEVERAL REPORTS OF POWER LINES, POWER POLES, TREES, AND TREE LIMBS DOWN IN THE AREA FROM BRANSON WEST TO KIMBERLING CITY. POWER OUT IN BRANSON WEST AND KIMBERLING CITY. FIRES ON TALKING ROCKS ROAD. TIME APPROXIMATE. |
| Jul 5, 8:45 PM CDT | TSTM WND DMG | Indian Point, MO | BRANCHES DOWN. |
| Jul 5, 8:54 PM CDT | TSTM WND DMG | 2 N Kimberling City, MO | SEVERAL BUILDINGS BLOWN OVER AT MEEKS LUMBER YARD. TIME ESTIMATED BY RADAR. |
| Jul 5, 8:54 PM CDT | TSTM WND GST 75 | 2 N Kimberling City, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT TO ADD NWS WIND SPEED ESTIMATE. SEVERAL BUILDINGS BLOWN OVER AT MEEKS LUMBER YARD. TIME ESTIMATED BY RADAR. NWS ESTIMATED MICRO-BURST WIND AT 75 MPH. |
| Jul 5, 8:54 PM CDT | TSTM WND GST 75 | 2 N Kimberling City, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT TO ADD NWS WIND SPEED ESTIMATE. SEVERAL BUILDINGS BLOWN OVER AT MEEKS LUMBER YARD. TIME ESTIMATED BY RADAR. NWS MICRO-BURST WIND ESTIMATED AT 75 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859
WUUS53 KSGF 060126
SVRSGF
MOC209-213-060215-
/O.NEW.KSGF.SV.W.0221.180706T0126Z-180706T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
826 PM CDT THU JUL 5 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
West central Taney County in southwestern Missouri...
Southern Stone County in southwestern Missouri...
* Until 915 PM CDT
* At 826 PM CDT, a severe thunderstorm was located over Silver Dollar
City, or near Kimberling City, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Branson... Table Rock Lake...
Lake Taneycomo... Table Rock State Park...
Hollister... Silver Dollar City...
Kimberling City... Shell Knob...
Indian Point... Branson West...
Table Rock... Blue Eye...
Coney Island... Lampe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Table Rock, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3664 9358 3676 9328 3660 9316 3650 9333
3650 9358
TIME...MOT...LOC 0126Z 057DEG 10KT 3667 9333
HAIL...0.75IN
WIND...60MPH
$$
Hatch2 follow-up statements
559
WWUS53 KSGF 060155
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
855 PM CDT THU JUL 5 2018
MOC209-213-060215-
/O.CON.KSGF.SV.W.0221.000000T0000Z-180706T0215Z/
Taney MO-Stone MO-
855 PM CDT THU JUL 5 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR WEST CENTRAL TANEY AND SOUTHERN STONE COUNTIES...
At 855 PM CDT, a severe thunderstorm was located over Indian Point,
or over Kimberling City, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Branson... Table Rock Lake...
Lake Taneycomo... Table Rock State Park...
Hollister... Silver Dollar City...
Kimberling City... Shell Knob...
Indian Point... Branson West...
Table Rock... Blue Eye...
Coney Island... Lampe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Table Rock, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3664 9358 3673 9334 3663 9323 3650 9333
3650 9358
TIME...MOT...LOC 0155Z 049DEG 7KT 3663 9337
HAIL...0.75IN
WIND...60MPH
$$
Hatch248
WWUS53 KSGF 060210
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
910 PM CDT THU JUL 5 2018
MOC209-213-060220-
/O.EXP.KSGF.SV.W.0221.000000T0000Z-180706T0215Z/
Taney MO-Stone MO-
910 PM CDT THU JUL 5 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TANEY AND
SOUTHERN STONE COUNTIES WILL EXPIRE AT 915 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 3664 9358 3673 9334 3663 9323 3650 9333
3650 9358
TIME...MOT...LOC 0210Z 057DEG 10KT 3661 9341
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:32 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 5, 6:32 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Springfield MO 632 PM CDT Thu Jul 5 2018 .SHORT TERM...(This evening through Friday) Issued at 200 PM CDT Thu Jul 5 2018 Cumulus development has been a little more noticeable this afternoon and short term guidance like the HRRR and NAMNest show at least a small chance for a couple isolated showers or storms to pop up across the area over the next few hours...especially across southern Missouri south of I-44. Any convection would dissipate by sunset with a mostly quiet evening. A cold front which is located across northern Kansas and Missouri will slide southward overnight and move through the area Friday morning. Due to timing of the passage of the front, it doesn't appear good for our rain chances. We will mention a slight chance for a couple showers or isolated storm along or ahead of the front early on Friday. Otherwise most areas will continue to remain dry. .LONG TERM...(Friday Night through Thursday) Issued at 200 PM CDT Thu Jul 5 2018 The good news is that behind the passage of the cold front on Friday, much nicer weather is on the way for the weekend with a drop in dewpoints and humidity along with slightly cooler airmass. Guidance indicates highs in the middle to upper 80s with over night lows in the 60s with upper 50s likely by Sunday morning east of Highway 65. It will definitely feel better and give us a little break from the excessive heat and humidity. The weather will be perfect for anything outdoors. Dewpoints this weekend will fall into the lower to middle 50s. The upper level ridge repositions over the Rockies into the Northern High Plains region early next week. Light southerly winds will return by Sunday evening and Monday with a return of humidity. Small chances for isolated afternoon pop up showers and storms will also return early next week with the return of low level moisture. We will be on the bottom or southeast side of the mid level ridge of high pressure which means our weather pattern will travel from east to west much of next week. Temperatures will also be back into the lower 90s with heat index values closer to 100 degrees. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 612 PM CDT Thu Jul 5 2018 THe regions weather will remain VFR this evening and through the overnight hours. The only thing that may impact the regions terminals would be a stray shower or storm. THe impacts should be limited and will diminish shortly after sun set. Additional showers and storms will again be possible to the area Friday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Hatch
Hazardous weather outlook, Jul 5, 6:22 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 622 PM CDT Thu Jul 5 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-062330- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 622 PM CDT Thu Jul 5 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited lightning risk. .DISCUSSION... There is a limited risk for isolated thunderstorms through this evening. Most locations across the Ozarks will remain dry however. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An isolated thunderstorm or two will be possible on Friday as a cold front moves through the area. No severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Special weather statement, Jul 5, 6:43 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Springfield MO
643 PM CDT THU JUL 5 2018
MOZ106-060030-
Oregon MO-
643 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR OREGON COUNTY UNTIL 730 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alton, or 13 miles northeast of Thayer, moving southwest at 10 mph.
Locations impacted include...
Grand Gulf State Park... Thayer...
Mammoth Spring... Alton...
Koshkonong... Thomasville...
Mammoth Spring State Park... Myrtle...
Wilderness... Couch...
Rover... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3679 9168 3679 9111 3650 9113 3650 9123
3649 9124 3650 9167
TIME...MOT...LOC 2343Z 046DEG 7KT 3662 9133
HatchSpecial weather statement, Jul 5, 6:58 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
658 PM CDT THU JUL 5 2018
MOZ104-105-060045-
Ozark MO-Taney MO-
658 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR OZARK AND SOUTHEASTERN TANEY
COUNTIES UNTIL 745 PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm near
Price Place, or 12 miles north of Bull Shoals, moving southwest at 15
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Gainesville... Bakersfield...
Theodosia... Pontiac...
Sundown... Brixey...
Noble... Willhoit...
Tecumseh... Udall...
Protem... Hardenville...
Sycamore... Long Run...
Isabella... Zanoni...
Thornfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3657 9289 3679 9252 3671 9212 3650 9212
3650 9289
TIME...MOT...LOC 2358Z 065DEG 11KT 3655 9267
HatchSpecial weather statement, Jul 5, 7:04 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Springfield MO 704 PM CDT THU JUL 5 2018 MOZ097-060045- Howell MO- 704 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWELL COUNTY UNTIL 745 PM CDT... At 704 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Thayer, moving southwest at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... West Plains... South Fork... Brandsville... Lanton... Moody... Pottersville... Caulfield... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3671 9212 3674 9168 3650 9168 3650 9212 TIME...MOT...LOC 0004Z 065DEG 10KT 3663 9167 Hatch
Local storm report, Jul 5, 7:35 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT THU JUL 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 4 ENE PROTEM 36.55N 92.79W
07/05/2018 TANEY MO PUBLIC
A TREE WAS DOWN AND BLOCKING THE ROAD ON U
HIGHWAY NEAR THE LOW WATER CROSSING ON
TUMBLING CREEK.
&&
FEHSpecial weather statement, Jul 5, 7:57 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
757 PM CDT THU JUL 5 2018
MOZ097-105-060145-
Ozark MO-Howell MO-
757 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OZARK AND
SOUTHWESTERN HOWELL COUNTIES UNTIL 845 PM CDT...
At 757 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ott, or 15 miles southwest of West Plains, moving west at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Norfork Lake... Bakersfield...
Caulfield... Udall...
Tecumseh...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3650 9236 3662 9233 3663 9200 3655 9198
3650 9204
TIME...MOT...LOC 0057Z 085DEG 12KT 3657 9205
HatchSpecial weather statement, Jul 5, 8:11 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
811 PM CDT THU JUL 5 2018
MOZ095-103-104-060200-
Taney MO-Christian MO-Stone MO-
811 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHRISTIAN...WESTERN
TANEY AND SOUTHERN STONE COUNTIES UNTIL 900 PM CDT...
At 811 PM CDT, Doppler radar was tracking a strong thunderstorm near
Merriam Woods, or 7 miles north of Forsyth, moving southwest at 25
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Branson... Table Rock Lake...
Lake Taneycomo... Table Rock State Park...
Hollister... Silver Dollar City...
Kimberling City... Forsyth...
Merriam Woods... Reeds Spring...
Rockaway Beach... Bull Creek...
Indian Point... Branson West...
Table Rock... Kirbyville...
Blue Eye... Coney Island...
Powersite... Lampe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3661 9356 3690 9316 3682 9301 3650 9322
3650 9355
TIME...MOT...LOC 0111Z 039DEG 20KT 3679 9316
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:04 PM CDT | Special Weather Statement | SGF | Howell | 41 min |
| Jul 5, 7:16 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 29 min |
| Jul 5, 7:57 PM CDT | Special Weather Statement | SGF | Ozark | 48 min |
| Jul 5, 8:11 PM CDT | Special Weather Statement | SGF | Stone | 49 min |
| Jul 5, 9:12 PM CDT | Special Weather Statement | SGF | Christian | 48 min |
| Jul 5, 9:17 PM CDT | Special Weather Statement | SGF | Stone | 43 min |
| Jul 6, 1:06 PM CDT | Special Weather Statement | SGF | McDonald | 39 min |
| Jul 6, 6:17 PM CDT | Special Weather Statement | SGF | Oregon | 43 min |
| Jul 6, 6:48 PM CDT | Special Weather Statement | SGF | Howell | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.